C.R. BARD, INC. (COVINGTON) -1018233 NITINOL CORE GUIDEWIRE, .035", 3 CM, STRAIGHT, STANDARD, 150 CM LENGTH; NITINOL GUIDEWIRE
Back to Search Results |
| Model Number |
150NFS35 |
| Medical Device Problem Code |
Inadequacy of Device Shape and/or Size (1583)
| Health Effect - Clinical Codes |
Perforation (2001); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
11/05/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that when preparing the implantation of two new stents to the evergreen i (bdpi-19-003) study patient de01-027, the bard nicore guidewire could not pass both proximal ureters because of strong strictures and kinking of the ureters.In both attempts the guidewire tip perforated the ureters, however there was no serious damage.The patient received percutaneous nephrostomies instead and finally on (b)(6) 2020 antegrade mono-j-stents.It was stated that the report did not mention that the guidewire was faulty.The left ureter was also perforated by an ureteroscopy.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿core wire too stiff¿.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "direction for use: the physician should select the proper size and length of the guidewire for the procedure being performed.1.The guidewire is packaged in a protective coil.Hydrophilic coated guidewires require activation of their coating.Prior to removing the guidewire from the protective coil, inject sterile saline through the port to activate the lubricious coating.Remove the guidewire from the protective coil and carefully inspect the guidewire for separation, bends, kinks or a damaged tip.2.Introduce the guidewire, flexible end first, into the working channel of the endoscopes or percutaneously into the urinary tract.3.Advance the guidewire slowly into the desired position.Continuously confirm guidewire position either visually or under fluoroscopy.4.Carefully withdraw the guidewire taking care not to kink.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that when preparing the implantation of two new stents to the evergreen i study patient (b)(6), the bard nicore guidewire could not pass both proximal ureters because of strong strictures and kinking of the ureters.In both attempts the guidewire tip perforated the ureters, however there was no serious damage.The patient received percutaneous nephrostomies instead and finally on (b)(6)2020 antegrade mono-j-stents.It was stated that the report did not mention that the guidewire was faulty.The left ureter was also perforated by an ureteroscopy.Per additional information via email from ibc on 26apr2021, it was stated that the perforations were not specifically treated, but they led to a different treatment strategy.